Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 31, NWS Great Falls, MT

November 17, 2013

NWS Great Falls, MT issued this high wind warning at Nov 17, 2013, 2:47 AM MST. It took effect at Nov 17, 2013, 2:00 PM MST. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 2:47 AM MST (09:47 UTC)
In effect from
Nov 17, 2013, 2:00 PM MST
Expired
Nov 19, 2013, 8:00 PM MST
In force
54 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WWUS75 KTFX 170947
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 AM MST SUN NOV 17 2013

MTZ009-014-048-172200-
/O.UPG.KTFX.HW.A.0023.131118T0000Z-131119T0000Z/
/O.NEW.KTFX.HW.W.0031.131117T2100Z-131120T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU
247 AM MST SUN NOV 17 2013

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING AND MAIN IMPACT: WEST WINDS WILL STRENGTHEN THIS
  AFTERNOON AND BECOME VERY STRONG AND GUSTY BY EVENING. WINDS
  WILL WEAKEN MONDAY AFTERNOON BUT STRENGTHEN AGAIN BY MIDNIGHT
  MONDAY NIGHT. THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 75 MPH.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...
  LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING...MARIAS PASS

* NOTE...HOWEVER...THAT THE HELENA AREA IS NOT INCLUDED IN THIS
  WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
7 follow-up statements
701 
WWUS75 KTFX 172145
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MST SUN NOV 17 2013

MTZ009-014-048-181200-
/O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU
245 PM MST SUN NOV 17 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL STRENGTHEN THIS EVENING
  AND BECOME VERY STRONG AND GUSTY BY MIDNIGHT. WINDS WILL WEAKEN
  MONDAY AFTERNOON BUT STRENGTHEN AGAIN BY MIDNIGHT MONDAY NIGHT.
  THESE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 80 MPH ARE
  LIKELY. WINDS AT TIMES COULD BECOME LIGHT AND EASTERLY.

* OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW
  AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND
  MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...
  LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS 
  PASS.

* NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
911 
WWUS75 KTFX 181037
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
337 AM MST MON NOV 18 2013

MTZ009-014-048-182245-
/O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU
337 AM MST MON NOV 18 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL STRENGTHEN THIS
  EVENING VERY STRONG AND GUSTY BY MIDNIGHT TONIGHT. THESE
  STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE
  LIKELY. 

* OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW 
  AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND 
  MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...
  LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS 
  PASS 

* NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
257 
WWUS75 KTFX 182149
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MST MON NOV 18 2013

MTZ009-014-048-191200-
/O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU
249 PM MST MON NOV 18 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL STRENGTHEN THIS
  EVENING BECOMING STRONG AFTER MIDNIGHT. WINDS ARE EXPECTED TO
  DIMINISH FROM THE NORTH TUESDAY AFTERNOON AND EARLY EVENING. THE
  STRONG  WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE 
  LIKELY. LOCAL GUSTS TO 80 MPH ARE POSSIBLE. 

* OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW 
  AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND 
  MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...
  LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS 
  PASS. 

* NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
634 
WWUS75 KTFX 190433
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
933 PM MST MON NOV 18 2013

MTZ009-014-048-191200-
/O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU
933 PM MST MON NOV 18 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL BECOME STRONG
  AFTER MIDNIGHT. WINDS ARE EXPECTED TO DIMINISH FROM THE NORTH
  TUESDAY AFTERNOON AND EARLY EVENING. THE STRONG WINDS WILL CAUSE
  HAZARDOUS TRAVEL CONDITIONS... ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

* WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE 
  LIKELY. LOCAL GUSTS TO 80 MPH ARE POSSIBLE.

* OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW 
  AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND 
  MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...
  LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING... MARIAS 
  PASS. 

* NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
736 
WWUS75 KTFX 190944
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
244 AM MST TUE NOV 19 2013

MTZ009-014-048-192145-
/O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU
244 AM MST TUE NOV 19 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL CONTINUE THIS
  MORNING AND ARE EXPECTED TO DIMINISH TUESDAY AFTERNOON AND EARLY
  EVENING. THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 70 MPH.

* OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW 
  AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND 
  MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS...
  LINCOLN...MACDONALD PASS...ROGERS PASS...BROWNING...MARIAS PASS

* NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
350 
WWUS75 KTFX 192125
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
225 PM MST TUE NOV 19 2013

MTZ009-014-048-200300-
/O.CON.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU
225 PM MST TUE NOV 19 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL CONTINUE THROUGH
  EARLY THIS EVENING FOR AREAS ALONG THE ROCKY MOUNTAIN FRONT. THE
  STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. WINDS WILL SHIFT TO THE NORTH AND
  DECREASE TO 20 TO 30 MPH AS A FRONT MOVES SOUTH THROUGH THE AREA
  LATE THIS AFTERNOON AND EVENING. 

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* OTHER IMPACTS: STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW 
  AND VISIBILITIES AS LOW AS A HALF-MILE IN THE MOUNTAINS AND 
  MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: FLESHER PASS...MACDONALD
  PASS...ROGERS PASS.

* NOTE...THE HELENA AREA IS NOT INCLUDED IN THIS WARNING.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
940 
WWUS75 KTFX 200244
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
744 PM MST TUE NOV 19 2013


MTZ009-014-048-200345-
/O.EXP.KTFX.HW.W.0031.000000T0000Z-131120T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU
744 PM MST TUE NOV 19 2013

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND SPEEDS HAVE DECREASED CONSIDERABLY AND STRONG WINDS ARE NO
LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 10:35 PM MST, 4 hours 12 minutes earlier.

Area forecast discussion, Nov 16, 10:35 PM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 PM MST Sat Nov 16 2013

AVIATION SECTION UPDATED

.UPDATE...
Snow showers persist over much of north central and central
Montana this evening, especially in the mountains. Will therefore
be continuing the winter storm warnings/winter weather advisory as
is. The showers over the plains should decrease from the west
overnight, but there is a good chance that they will produce light
but measurable snowfall for most of the area, so have increased
the chance of snow into the likely/categorical range. Mountain
locations will likely receive another 3 to 6 inches, on top of the
8 to 12 inches so far. Over the plains, however, additional snow
amounts will likely remain less than 2 inches in the east and less
than 1 inch in the west. In southwest Montana, showers have become
a bit more scattered in nature, but they have the potential to
bring an additional 2 to 4 inches to the mountains, so will allow
the warning to continue in the mountains there as well. However,
valley locations will only receive flurries, if any snowfall at
all. Winds have also decreased across the area, but isolated gusts
to 30 mph remain possible, so have left mention of potential
blowing snow in the wording of the winter weather statements.
Temperatures appear to be on track overnight, with lows in the 5
to 15 degree range north and mostly 15 to 25 degrees in the
southwest. Coulston

&&

.AVIATION...
UPDATED 0535Z.
Axis of the broad upper-level trough moving across MT tonight is now
east of KHVR/KLWT, so expect slow improvement in ceilings over
central and southwest MT during the overnight hours. Areas of
scattered light snow will continue mainly along/north of a
KHLN-to-KLWT line, but precipitation will gradually dissipate as
well, as primary moisture plume heads downstream into ern MT.
Expect mostly VFR conditions with intermittent MVFR/IFR ceilings
accompanying the bands of snow thru 12Z. Winds becoming breezy to
gusty Sun aftn/eve along the Rocky Mtn Front and over the central
plains.  Waranauskas

&&

.PREV DISCUSSION...
/ISSUED 440 PM MST Sat Nov 16 2013/
Tonight through Monday...
The upper trough over the forecast area late Saturday afternoon
will move east and into eastern Montana after midnight. A couple
of weather disturbances aloft will move through the forecast area
later tonight and Sunday morning. Snow showers this evening will
diminish later tonight and Sunday morning but not totally end due
to the weather disturbances mentioned above. Northwest flow aloft
Sunday afternoon will back to the west by Monday. Moisture will
be embedded in the flow so expect more snow showers for the Rocky
Mountain Front and a few snow showers for the southwest and
central mountains. Lower elevations should remain mostly dry. At
the surface a warm front should set up near a Lewistown to Cut
Bank line by late Sunday afternoon so have continued to warm
temperatures. This warm front will continue to move northeast
Sunday night and into Canada and there will be a threat of snow
over northcentral Montana as this happens. Then the front should
move south Monday as a cold front but models differ on where the
front will end up by late afternoon with the NAM model having the
front as far south as Great Falls to Lewistown line while other
models have the front near the U.S. route 2 corridor. As for
winter highlights that are in effect through Sunday morning..will
leave them in place at this time though snow should be gradually
diminishing tonight. Will add a high wind watch for the Rocky
Mountain Front and the remainder of Lewis and Clark County for
Sunday night and Monday with the exception of the Helena area.
Models forecast westerly winds aloft to become strong Sunday
evening and in addition a stable layer aloft could also help in
the development of high winds. Blank

Monday night through Saturday afternoon...
A series of shortwaves will be moving into the upper level high
pressure ridge Monday night and this will bring cooler
temperatures and an increasing chance of precipitation to central
Montana. Low surface pressure will develop along the lee slopes
of the Rockies Tuesday and winds will increase, possible near
warning criteria near the Rockies. The 12z/Saturday deterministic
GFS and ECMWF are in good agreement with the timing and placement
of a low-level cold front pushing into the northern portion my
CWA around midday or early afternoon on Tuesday. By
00z/Wednesday, both models keep the front north of Great Falls,
but 850 temperatures near the Canadian border are in the -13 C to
15 C range. With this front moving southward into north-central
Montana, increased precipitation changes for the Rocky Mountain
Front and immediate adjacent plains, where several inches of snow
can be expected at the higher elevations. At this point, only
anticipating minor accumulations over far northcentral Montana.

Mild temperatures in the lower 50s are expected ahead of the
front for most of north-central, central, and southwest Montana.
Consensus model blend drops highs into the 20s and 10s for north-
central Montana on Wednesday. Modifying temperatures, into the
30s are expected on Thursday as a southwest flow develops once
again, warming 850 temperatures to near 0 C. Considerable
uncertainty exists with temperatures on Friday and Saturday as
the 12z/Saturday ECMWF brings yet another strong cold front
southward into Montana. The 12z/Saturday GFS on the other hand
keeps the low-level temperature gradient nearly stationary over
central Alberta and Saskatchewan which is more in line with
consensus. Uttech/Zelzer

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  17  36  27  49 / 100  10  10  10
CTB   8  30  23  41 /  70  10  10  10
HLN  26  41  28  48 /  60  10  10   0
BZN  23  39  23  47 /  50  20  10  10
WEY   9  23  16  34 /  70  30  20  20
DLN  21  37  22  46 /  40  10  10   0
HVR  15  31  21  44 /  80  10  20  10
LWT  18  36  24  49 / 100  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING until 11 AM MST Sunday FOR ELEVATIONS ABOVE
5000 FEET FOR Cascade...Central and Southern Lewis and Clark...
Judith Basin...Meagher...Northern Rocky Mountain Front...
Southern Rocky Mountain Front.

WINTER STORM WARNING until 11 AM MST Sunday FOR ELEVATIONS ABOVE
6500 FEET FOR Beaverhead...Gallatin...Madison.

WINTER WEATHER ADVISORY until 11 AM MST Sunday FOR ELEVATIONS
BELOW 5000 FEET FOR Northern Rocky Mountain Front.

HIGH WIND WATCH from Sunday afternoon through Monday afternoon
Central and Southern Lewis and Clark...Northern Rocky Mountain
Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 16, 3:31 AM MST, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
331 AM MST SAT NOV 16 2013

MTZ008-009-012-014-015-048-050-054-055-171045-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-MEAGHER-GALLATIN-
331 AM MST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER HIGHLIGHTS ARE IN EFFECT FOR PORTIONS OF THE REGION
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER HIGHLIGHTS WILL REMAIN IN EFFECT FOR PORTIONS OF
THE REGION UNTIL LATE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS FOR SNOWFALL AMOUNTS WOULD GREATLY BE
APPRECIATED.

MTZ010-011-013-044>047-049-051>053-171045-
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-EASTERN TETON-FERGUS-JEFFERSON-BROADWATER-
331 AM MST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 17, 12:08 AM MST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1208 AM MST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY SNOW       19 W BABB               48.86N 113.85W
11/16/2013  M9.0 INCH        GLACIER            MT   MESONET

            FLATTOP MOUNTAIN SNOTEL MEASURES 24-HOUR SNOWFALL OF
            9.0 INCHES. ELEVATION 6299 FEET.

&&

MLV
Local storm report, Nov 17, 1:03 AM MST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
103 AM MST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY SNOW       11 SSW EAST GLACIER PAR 48.30N 113.33W
11/17/2013  M6.0 INCH        GLACIER            MT   MESONET

            PIKE CREEK SNOTEL MEASURES 12-HOUR SNOWFALL OF 6.0
            INCHES. ELEVATION 5928.

&&

MLV
Local storm report, Nov 17, 1:04 AM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
104 AM MST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY SNOW       9 NNW LINCOLN           47.08N 112.73W
11/17/2013  M8.0 INCH        LEWIS AND CLARK    MT   MESONET

            COPPER CAMP SNOTEL MEASURES 24-HOUR SNOWFALL OF 8.0
            INCHES. ELEVATION 6950 FEET.

&&

MLV

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:40 PM MSTWinter Weather AdvisoryTFX3 days

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.